Hi Kate, thank you for your reply. mum said she spoke to his oncologist today and he said it was a side effect from chemo and that he needs the medication for his pain and that it wouldn’t cause aggression. I am concerned that she didn’t tell him about the violence. She says she did but I don’t believe her as surely they would do something or review him?. shes trying by to act like everything is fine but it’s not. She no longer wants us to go inside incase we disturb him and will only meet us outside the house. She says Dad doesn’t want us to see him this way and I don’t believe he said that either. We last seen our Dad on Friday and this morning Mum has marks on her arm. should I call the oncologist too?.
... View more
Some back story first. My dad has advanced stage 4 lung cancer that spread to his liver and bowel and is terminal. He has been in various treatments for the last two years. He is currently on a new chemo cycle. About two months ago he started feeling pain in his abdomen and started taking oxycodone and recently as of two weeks ago also started fentynal 50mg patch. He also started chemo again a week ago as he had progression on his second immunotherapy. For the last 5 months he has become more angry and agressive towards myself and other family members caring for him and we just put it down to having terminal cancer, pain & medications etc. However over the last month he has become physically violent towards my mother and has given her two busted lips and yesterday pushed her into a window which bruised one whole side of her face. Can cancer or medications cause someone to do this? Has anyone else experienced the same thing?. He has never been violent before now.
... View more
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.